Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Tysabri alert--please read
    avatar
    hackwriter posted:
    After starting Tysabri a year ago, I have developed worsened GERD, an enlarged thyroid and nodule plus symptoms of early-stage Hashimoto's, possible early-stage appendicitis, and biliary colic (gallbladder disease).


    Biogen Idec has told my neuro that 1% of Tysabri patients have developed biliary colic as a result of taking the drug. My neuro told me that the only way to determine whether Tysabri is causing my gallbladder attacks is to forego surgery and continue with the infusions to see if I have more attacks. I have my doubts about that; once you start having gallbladder attacks, you tend to keep having them with or without Tysabri.


    Those of you who are taking Tysabri might want to consider this and follow up with your neuro. I have decided to have a cholecystectomy (and possibly an appendectomy just to be on the safe side) and stop taking Tysabri.


    Kim

    Reply
     
    avatar
    Csewhappy responded:
    Hi Kim,
    Sorry to hear all that ... you have obviously had a rather painful time recently. Nasty.

    What are you going to take as your DMD of choice now? Is it going to be one of the new oral ones or back to the jabs?

    I hope that the rest of your life outside of MS & its horrible extras is going along well and that married life remains bliss :-).

    Thinking of you and hoping you soon feel much better. I hope the surgery can be avoided.

    Best wishes,
    Carol
     
    avatar
    hackwriter replied to Csewhappy's response:
    Hi, Carol,

    I'm looking at Gilenya. My neuro wants me to consider Novantrone, but I can't get excited about another immunosuppressant. I think my remaining organs would rise up in protest and then, in typical American fashion, send a lobbyist to Washington and launch a media blitz to destroy my reputation.

    And then there are the book deals....
     
    avatar
    Csewhappy replied to hackwriter's response:
    :-) I do like your sense of humo(u)r. It always makes me smile.

    i would love to see you in print ... can't wait for those book deals!

    Good luck with making your decision, there do seem to be an impressive amount of people happy with Gilenya; so lets hope it's kind to you too (and keeps those protesting organs in check ... away from Washington and the cameras).

    Incidentally, I have a Kindle too and I love it :-)
     
    avatar
    lovesweinerdogs responded:
    Hi Hackwriter! I am currently not taking any DMD, but I too developed gallbladder disease and stones, on top of all the other symptoms. Finally I had to do something-the pain in my side became unbearable.

    The surgery went well and I have been healing. However, I learned something after-the-fact: when the gallbladder is removed, there is nothing to slow down the bile coming from the liver. So sometimes, diahhrea results.

    I do not regret having the surgery-just was surprised at this developement. Anyway, good luck with your surgery and I will be praying for you!

    Dawn
     
    avatar
    hackwriter replied to lovesweinerdogs's response:
    Thanks, Dawn. Did you reduce your fat intake after surgery, or have you returned to a normal diet? Just curious what your doctor recommended.

    I did my homework on the after-effects of surgery, and have read that about 10% of post-cholecystectomy patients develop diahrrea and/or continued side pain.

    Hoping for the best outcome and girding my loins for the possibilities.

    Kim
     
    avatar
    LadeeEmpress responded:
    I had my gallbladder removed in Nov '04. I did have to reduce my fat intake immediately after surgery otherwise I suffer with the diaherria. It has gotten increasingly better over the years although I do have attacks sometimes but very rarely of urgent diaherria. I say move forward with the surgery.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Help Our Community & Experts Help You - Please Read
    Welcome to the WebMD Multiple Sclerosis Community! Please don't respond to this discussion. Instead, please read before you start your ... More
    Was this Helpful?
    107 of 109 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.